Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 821, NWS Norman, OK

August 11, 2024Dewey County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 11, 2024, 1:35 AM CDT for Dewey County, Woodward County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2024, 1:35 AM CDT (06:35 UTC)
Expired
Aug 11, 2024, 2:00 AM CDT
In force
25 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dewey County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WUUS54 KOUN 110635
SVROUN
OKC043-153-110700-
/O.NEW.KOUN.SV.W.0821.240811T0635Z-240811T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
135 AM CDT Sun Aug 11 2024

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dewey County in northwestern Oklahoma...
  Southeastern Woodward County in northwestern Oklahoma...

* Until 200 AM CDT.

* At 135 AM CDT, a severe thunderstorm was located near Vici, moving
  east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Vici, Camargo, Mutual, and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3616 9936 3630 9906 3601 9897 3601 9932
      3611 9938 3613 9938
TIME...MOT...LOC 0635Z 259DEG 16KT 3611 9928 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT
3 follow-up statements
302 
WWUS54 KOUN 110640
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
140 AM CDT Sun Aug 11 2024

OKC043-153-110700-
/O.CON.KOUN.SV.W.0821.000000T0000Z-240811T0700Z/
Dewey OK-Woodward OK-
140 AM CDT Sun Aug 11 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN DEWEY AND SOUTHEASTERN WOODWARD COUNTIES...

At 140 AM CDT, a severe thunderstorm was located near Vici, moving
east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Vici, Mutual, and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3618 9931 3630 9906 3601 9897 3603 9930
      3606 9935 3610 9937 3613 9936
TIME...MOT...LOC 0640Z 260DEG 12KT 3610 9927 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT
580 
WWUS54 KOUN 110648
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
148 AM CDT Sun Aug 11 2024

OKC043-153-110700-
/O.CON.KOUN.SV.W.0821.000000T0000Z-240811T0700Z/
Dewey OK-Woodward OK-
148 AM CDT Sun Aug 11 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN DEWEY AND SOUTHEASTERN WOODWARD COUNTIES...

At 147 AM CDT, a severe thunderstorm was located 4 miles southeast of
Vici, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. Dual-pol radar 
         data indicates accumulating hail possible with this storm.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Vici and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3617 9925 3627 9905 3601 9897 3603 9930
      3606 9934 3609 9935 3612 9934
TIME...MOT...LOC 0647Z 270DEG 12KT 3609 9925 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT
458 
WWUS54 KOUN 110652
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
152 AM CDT Sun Aug 11 2024

OKC043-153-110702-
/O.EXP.KOUN.SV.W.0821.000000T0000Z-240811T0700Z/
Dewey OK-Woodward OK-
152 AM CDT Sun Aug 11 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEWEY AND
SOUTHEASTERN WOODWARD COUNTIES WILL EXPIRE AT 200 AM CDT...
 
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.  However,
small hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3617 9925 3627 9905 3601 9897 3603 9930
      3606 9934 3609 9935 3612 9934
TIME...MOT...LOC 0652Z 259DEG 16KT 3609 9923 

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:22 AM CDT, 13 minutes earlier. Its key messages:

  • Updated at 119 AM CDT Sun Aug 11 2024
  • Another morning with much needed rain across parts of the area. A few strong storms possible, along with heavy rainfall and isolated flooding possible.
  • Heat returns to parts of the area today and area-wide tomorrow Monday. Heat Advisory for southwest Oklahoma and western north Texas Sunday. Heat headlines likely through the upcoming week.
Area forecast discussion, Aug 11, 1:22 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
122 AM CDT Sun Aug 11 2024

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 119 AM CDT Sun Aug 11 2024

 - Another morning with much needed rain across parts of the area.
   A few strong storms possible, along with heavy rainfall and
   isolated flooding possible.

 - Heat returns to parts of the area today and area-wide tomorrow
   Monday. Heat Advisory for southwest Oklahoma and western north
   Texas Sunday. Heat headlines likely through the upcoming week.

&&

.SHORT TERM...
(Today and tonight)
Issued at 119 AM CDT Sun Aug 11 2024

Area of showers and thunderstorms will continue to move east across
central into eastern Oklahoma this morning. No severe weather is
expected with this activity, however very high precipitable water
will result in efficient rain producers and heavy rainfall with
some isolated flooding possible.

This will also keep temperatures bit cooler along and east of I-35
compared to normal, although not as cool as was seen Saturday.
Farther west where more insolation is expected along with increasing
southerly low level flow and warming boundary layer temperatures
will respond and climb back into the upper 90s and lower 100s. These
temps combined with dewpoints in the 60s will result in afternoon
heat indices between 105 and 110. Will likely go with a Heat
Advisory for portions of southwest Oklahoma and western north Texas.

For tonight, there remains a chance for a few showers/storms across
northern Oklahoma with better chances shifting north and northeast
of the area. South winds will remain breezy which will aid in
keeping overnight temperates quite a bit warmer than we have had
the last few nights.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 119 AM CDT Sun Aug 11 2024

Although upper ridge begins to build back north still appears there
will be a low chance for a few showers along the Oklahoma Kansas
border Monday night. Otherwise, the middle of the week will be much
warmer with little in the way of rain chances. Will also see a
stretch beginning Monday and possible lingering through much of the
week for daily need of heat headlines as hot and humid conditions
remain in place.

Models then diverge as we go toward the end of the work week wrt to
strength or lack of upper ridge and possible trough/front and some
additional rain chances. For now will keep some low pops and
slightly cooler(less hot) temperatures, especially across the
north.

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Sun Aug 11 2024

Mostly MVFR conditions are expected, though there is a low chance
of LIFR conditions with showers and thunderstorms as they move
through KPNC and KSWO early Sunday morning. Precipitation exits
the area mid- to late- morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  89  76  95  77 /  40  20  10   0
Hobart OK        101  78 102  76 /  20  10   0   0
Wichita Falls TX 101  80 103  78 /  20  10   0   0
Gage OK           99  71  95  71 /  20  20  10  10
Ponca City OK     84  71  94  72 /  90  50  10  30
Durant OK         94  76 100  77 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ033>039-044-045.

TX...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for TXZ083>090.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...01
Hazardous weather outlook, Aug 10, 9:00 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
900 PM CDT Sat Aug 10 2024

OKZ004>048-050>052-TXZ083>090-111945-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
900 PM CDT Sat Aug 10 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Scattered thunderstorm development is expected from late tonight
into early Sunday morning, particularly across the northern one-
half of Oklahoma. A few storms may produce small hail. Heavy
rainfall and localized flooding will also be possible. Severe
weather is not currently anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms are likely to be ongoing Sunday morning across
portions of central and eastern Oklahoma. Concern for small hail
and heavy rainfall will continue with thunderstorms, though
severe weather is not currently anticipated.

Additional low chances for thunderstorms will continue Sunday
night and Monday night, mainly across northern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 11, 1:14 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Norman OK
114 AM CDT Sun Aug 11 2024

OKZ010-011-015-110645-
Major OK-Woodward OK-Dewey OK-
114 AM CDT Sun Aug 11 2024

...A strong thunderstorm will impact portions of northeastern Dewey,
southwestern Major and southeastern Woodward Counties through 145 AM
CDT...

At 113 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cestos, moving east at 20 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seiling, Chester, and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3607 9913 3618 9919 3635 9889 3609 9877
TIME...MOT...LOC 0613Z 253DEG 16KT 3614 9910

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Aug 11, 1:22 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
122 AM CDT Sun Aug 11 2024

OKZ009-010-015-110645-
Woodward OK-Dewey OK-Ellis OK-
122 AM CDT Sun Aug 11 2024

...A strong thunderstorm will impact portions of east central Ellis,
northwestern Dewey and south central Woodward Counties through 145 AM
CDT...

At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Camargo, moving east at 20 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vici, Camargo, Mutual, and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3600 9935 3613 9943 3628 9910 3600 9902
TIME...MOT...LOC 0621Z 265DEG 17KT 3608 9935

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Aug 11, 1:30 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
130 AM CDT Sun Aug 11 2024

OKZ015>017-110700-
Dewey OK-Custer OK-Blaine OK-
130 AM CDT Sun Aug 11 2024

...A strong thunderstorm will impact portions of northeastern Custer,
west central Blaine and eastern Dewey Counties through 200 AM CDT...

At 129 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Putnam, moving east at 20 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Taloga, Oakwood, Fay, Eagle City, southern Canton Lake, and Hucmac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 9899 3608 9901 3610 9861 3579 9858
      3579 9887
TIME...MOT...LOC 0629Z 265DEG 19KT 3591 9891

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:14 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 11, 1:19 AM CDTHeat AdvisoryOUNComanche, Cotton, Greer, Harmon, Jackson, Jefferson and 3 more19 hr
Aug 11, 1:22 AM CDTSpecial Weather StatementOUNDewey23 min
Aug 11, 1:30 AM CDTSpecial Weather StatementOUNDewey30 min
Aug 11, 1:58 AM CDTSpecial Weather StatementOUNBlaine32 min
Aug 11, 2:01 AM CDTSpecial Weather StatementOUNDewey29 min
Aug 11, 2:04 AM CDTSevere Thunderstorm WarningOUNDewey27 min
Aug 11, 2:21 AM CDTAreal Flood AdvisoryOUNDewey30 min
Aug 11, 2:30 AM CDTAreal Flood AdvisoryOUNGrady3 hr
Aug 11, 2:30 AM CDTSpecial Weather StatementOUNWoodward30 min
Aug 11, 2:36 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward9 min
Aug 11, 2:38 AM CDTSevere Thunderstorm WarningOUNDewey, Woodward22 min
Aug 11, 2:51 AM CDTFlash Flood WarningOUNDewey4 hr
Aug 11, 2:55 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Aug 11, 2:57 AM CDTSpecial Weather StatementOUNBlaine18 min
Aug 11, 2:59 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 11, 3:02 AM CDTSpecial Weather StatementOUNGrady28 min
Aug 11, 3:13 AM CDTSevere Thunderstorm WarningOUNWoodward14 min
Aug 11, 3:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Aug 11, 3:31 AM CDTAreal Flood AdvisoryOUNCleveland, McClain3 hr
Aug 11, 3:32 AM CDTFlash Flood WarningOUNBlaine, Dewey5 hr
Aug 11, 3:35 AM CDTSpecial Weather StatementOUNDewey40 min
Aug 11, 3:39 AM CDTSpecial Weather StatementOUNBlaine, Dewey51 min
Aug 11, 3:46 AM CDTSpecial Weather StatementOUNMcClain14 min
Aug 11, 4:03 AM CDTAreal Flood AdvisoryOUNCleveland, McClain3 hr
Aug 11, 4:15 AM CDTAreal Flood AdvisoryOUNKingfisher3 hr
Aug 11, 4:26 AM CDTSpecial Weather StatementOUNBlaine34 min
Aug 11, 4:33 AM CDTSpecial Weather StatementOUNMcClain27 min
Aug 11, 4:34 AM CDTSpecial Weather StatementOUNCanadian26 min
Aug 11, 4:37 AM CDTSevere Thunderstorm WarningOUNMcClain23 min
Aug 11, 4:57 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Oklahoma3 hr
Aug 11, 5:14 AM CDTSpecial Weather StatementOUNBlaine, Canadian31 min
Aug 11, 5:17 AM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Kingfisher3 hr
Aug 11, 5:28 AM CDTFlash Flood WarningOUNBlaine, Canadian, Cleveland, Kingfisher, Logan, Oklahoma3 hr
Aug 11, 5:48 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, McClain5 hr
Aug 11, 6:11 AM CDTSpecial Weather StatementOUNCanadian, Cleveland, Oklahoma, Pottawatomie34 min
Aug 11, 6:48 AM CDTFlash Flood WarningOUNCoal, Hughes, McClain, Pontotoc, Pottawatomie, Seminole3 hr
Aug 11, 7:18 AM CDTAreal Flood WarningOUNDewey3 hr
Aug 11, 7:56 AM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Murray, Pontotoc3 hr
Aug 11, 8:08 AM CDTRiver Flood WarningOUNPottawatomie, Seminole18 hr
Aug 11, 8:18 AM CDTRiver Flood AdvisoryOUNBlaine, Canadian11 hr
Aug 11, 8:24 AM CDTRiver Flood AdvisoryOUNCleveland, McClain18 hr
Aug 11, 8:27 AM CDTAreal Flood WarningOUNBlaine, Canadian, Cleveland, Kingfisher, Logan, Oklahoma3 hr
Aug 11, 8:32 AM CDTAreal Flood WarningOUNBlaine, Dewey3 hr
Aug 11, 9:26 AM CDTAreal Flood AdvisoryOUNAtoka, Carter, Coal, Johnston, Love, Marshall and 2 more3 hr
Aug 11, 9:45 AM CDTRiver Flood AdvisoryOUNDewey, Major, Woodward11 hr
Aug 11, 9:53 AM CDTAreal Flood WarningOUNCoal, Hughes, McClain, Pontotoc, Pottawatomie, Seminole2 hr
Aug 11, 10:11 AM CDTFlash Flood WarningOUNOklahoma2 hr
Aug 11, 10:45 AM CDTRiver Flood WarningOUNOklahoma12 hr
Aug 11, 11:03 AM CDTAreal Flood WarningOUNCleveland, Garvin, Grady, McClain, Murray, Pontotoc117 min
Aug 11, 11:42 AM CDTRiver Flood WarningOUNDewey, Major, Woodward3 hr
Aug 11, 1:04 PM CDTAreal Flood AdvisoryOUNPontotoc3 hr
Aug 11, 1:35 PM CDTHeat AdvisoryOUNAtoka, Bryan, Canadian, Carter, Cleveland, Coal and 27 more30 hr
Aug 11, 5:12 PM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie9 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.